Social Icons

Wednesday, 28 November 2012

Stay positive and see the good - Day #84

The affects of cortisone withdrawals are still taking a toll on me, but this video reminds you to stay positive and smell the roses. Life is pretty good all the time, you just need to recognise it.

Tuesday, 20 November 2012

Day #75 - Cortisone Withdrawal Driven Facial Flares

The improvements are coming along, let there be no doubt of that, but with these advancements come an ever new set of trials and tribulations.  This week has been facial flaring, and whilst I would normally swoop on the opportunity to make a dirty joke and smile the pain away, I figure I better explain it so as to help others suffering distress over something similar.

This picture explains it better than any words.  Basically the skin became very soft and itchy and with just a light rub of a face cloth all the top layers of skin had been removed, revealing just a watery (weeping) mess of skin underneath.  This weeping is the lymphatic system and the goo that it produces, whilst good for skin, is messy and clunky when it dries.  The problem here is that you have to go to work, which means trying to clean yourself up as best possible, which often results in removing the top layers of skin again and thus the cycle continues.  I should also mention that the new skin growing back get itchy and even the slightest touch or rub of a course pillow will take you back to square one.

This leads to an equally concerning issue, the inability to sleep.  It's truly horrid, and I think in all honestly I've had about  5 hours of sleep in the last 3 days.  That's not to say I haven't dozed, but it scarcely counts as sleep.  The affect of sleep deprivation is a loss of cognitive function, motivation and drive.  I often find myself staring at a blank computer screen unwilling to progress with any task that that result in imminent repercussions.

Now my regular readers know I'm a man of positivity and I will continue this trend today.  Whilst it looks ugly and feels disgusting when it's weeping, it's really not slowing me down.  What I mean is that it's not like other symptoms, it's really only cosmetic, and barring the sleep dep, it's not effecting me.  The silver lining is that whilst the body is dealing with this issue, the rest of my body is pretty good.  My chest, arms and legs are peeling less and itching is minimal, so you have to take the good with the bad and enjoy the changes as they occur... variety is the spice of life right?

Wednesday, 14 November 2012

#Day 71 - Cortisone Withdrawal & Recovery

Progress is slow and steady, I'm seeing improvements across the board, be them slow and sometimes painful. It's still a long way to go, but cortisone will not beat me, I am stronger than this and I will be recovered no matter how long it takes. Thanks for all the support. Josh

Sunday, 4 November 2012

Day #59 Leg swelling from cortisone withdrawl

After withdrawing from topical cortisone steroids my legs instantly swelled up to the point where I could only wear very loose sneakers and even then, my ankles would be hanging over the sides.  My calves, foot and ankle were all red/purple and swollen and no matter what I ate or didn't eat, they did not go down at all.  It was only after a visit from Jake & Lib from eczema  healing blog that I thought about massage and started to see the swelling go down.

For the last 5 days my parents have kindly been rubbing my legs, starting at the feet and pushing the blood/liquid up towards my heart.  It doesn't really matter how hard you push, any movement seems to help, and even after the first session I had noticed significant improvement.

Of course, it's not a magic cure, thanks to the cortisone withdrawl process you will swell up again shortly, particularly if you're standing on your feet all day (as I tend to as I run around the office), but overall it has made a noticeable improvement very quickly.  When I can also spend time laying down elevating them, my legs improve even further.  It reminds me of my foot reconstruction last year, where spending large amounts of time with my legs in the air reduced swelling to almost nothing.

So from my end, I'm very happy to see this symptom going away.  Now I can focus on looking forward to my hair growing back.  I noticed what I think are a couple new eyebrow hairs have grown, I'm hoping this is the start of everything going back to normal.  I think on Tuesday I'll shave everything off the top and then it can all grow back at a steady rate, perhaps ready for Christmas?

Hope you are all healing well.  Cortisone withdrawl is a bastard, but I'm taking a lot of positives from the steady improvements.  My friends have noted the big reduction of redness in my face and while I could be upset about missing all the fun and frivolity of the Melbourne Cup and the lovely weather that is the Melbourne summer, this time next year I'll have the power of 20 men. It reminds me of an old movie quote:

"Don't threaten me with a good time, you don't know what I'll bring to the party"